NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 5, 7:13 PM EST, 57 minutes earlier.
Area forecast discussion, Nov 5, 7:13 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
713 PM EST Sun Nov 5 2017
.Forecast Update...
Issued at 710 PM EST Sun Nov 5 2017
SVR Watch #515 was issued over southern Indiana and portions of
north central KY along the Ohio River until 1am EST/ Midnight CST.
The main convective line was transitioning from discreet cells to a
more linear mode with strong to severe line segments and cellular
structures as of 7pm EST. The line is still progged to push through
our region late this evening into the overnight hrs with damaging
winds being the main threat. Still can't rule out a weak spin-up
tornado over the next 2-4 hrs though given favorable shear, low
LCLs, and just enough instability. Feel overall though the threat
for tornadoes will be on a downward trend. Damaging winds will be
the main threat into the late evening/early morning hours within
stronger portions of the line of convection especially if any
sectors can develop a strong cold pool. A strengthening LLJ this
evening will aid storm maintenance and severe wx threat. Secondary
threats still include large hail and spotty flooding where training
cells occur.
&&
.Short Term...(This evening through Monday night)
Issued at 302 PM EST Sun Nov 5 2017
...Severe Storms Possible This Evening and Tonight...
A warm and windy day is ongoing across the region this afternoon
with temperatures in the middle 70s to around 80. The wind is breezy
out of the south to southwest with frequent gusts of 25 to 35 mph.
Dewpoints are in the low to mid 60s across the region. For the most
part, rain has stayed north of the forecast area this, though a few
light showers have moved into southern IN.
For the remainder of the afternoon, expect that conditions will
remain largely the same as they are now. Gusty winds will continue
and a few gusts nearing 40 mph will be possible as the winds aloft
increase. However, widespread gusts to 40 mph are not expected so a
Wind Advisory is not anticipated at this time.
As far as this evening into the overnight hours, models are in
better agreement with regards to timing of storms, though there is
an hour or two difference here or there. Storms should begin to move
into southern IN around 0-1Z and continue to spread towards the Ohio
River through 2-3Z. They will then spread east of the Ohio River and
into the Bluegrass region of KY by around 5-6Z. Additional storms
may develop across western KY and move into west central KY around 3-
5Z.
The storm threat will start out potentially as supercellular across
southern IN with low LCLs, storm relative helicity values in the 300-
400 m2/s2 range and 500-1000J/kg CAPE. The instability will be
waning as we go into the overnight hours, though wind fields will
remain quite strong through the evening. As the storms approach the
Ohio River, they are expected to congeal more into a line and
continue that way as they cross central KY. There could be a couple
of lines crossing the area as the storms moving into southwestern
portions of central KY may initially be more discreet and then form
a line as well as they move across. Regardless, as the storms move
further to the east, conditions become less favorable for severe
weather into the overnight hours. The main threats in southern IN
will be damaging winds, isolated tornadoes, and large hail. Into
central KY, damaging winds will be the main threat with large hail
and isolated tornadoes lower on the scale. Rainfall totals will
range from half an inch across southern KY to close to an inch and a
half across southern IN.
The rain/storms should move out through the morning hours on Monday.
However, another disturbance moving through the fast upper level
flow will bring another round of showers and a few thunderstorms
Monday night. Fairly widespread rain can be expected with this
activity. South central KY may see another half an inch of rain.
.Long Term...(Tuesday through Sunday)
Issued at 312 PM EST Sun Nov 5 2017
Rain will be ongoing Tuesday morning and slight chances to chances
will continue off and on through the day into the overnight hours.
This rain should end overnight with dry weather and high pressure
over the area on Wednesday. A potent shortwave will eject out of the
Plains towards the southeastern states. This feature looks to be far
enough south that it will keep rain confine south of the TN/KY
border. High pressure will remain over the region into the first
half of the weekend bringing dry weather. Thereafter, another system
moving in Saturday night could bring rain back to the area.
Temperatures will be much cooler from Tuesday into next weekend than
they have been this weekend. Highs will top out generally in the 50s
with lows back down into the lower to mid 30s by Friday morning.
&&
.Aviation...(00Z TAF Issuance)
Issued at 640 PM EST Sun Nov 5 2017
The main TAF challenge is a broken line of strong to severe
convection progged to push through the area ahead of a cold front
late this evening and into the overnight hours. Gusty SW winds can
be expected this evening ahead of the convection with perhaps some
light showery activity at HNB/SDF. Timing of the convective line
through the TAF sites which includes IFR/MVFR conditions and gusty
winds in the 30+ mph range follows:
HNB 1-4Z
SDF 2-5Z
BWG 3-6Z
LEX 5-8Z
Amendments may be made for stronger winds and lower flight
categories as stronger cells embedded within the line approach TAF
sites.
Shortly after the convective line passes, the fropa will occur
shifting winds to the WNW. IFR or low end MVFR cigs and light
showers are expected to persist through the morning hours behind the
front. We will see some improvement to high end MVFR and dry
conditions by Mon afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update...AMS
Short Term...EER
Long Term...EER
Aviation...AMS
Hazardous weather outlook, Nov 5, 3:31 PM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
331 PM EST Sun Nov 5 2017
KYZ035>037-039>043-045>049-053>057-061>067-070>078-081-082-062045-
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville,
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
331 PM EST Sun Nov 5 2017 /231 PM CST Sun Nov 5 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
A cold front will push into the region tonight bringing showers and
thunderstorms. Some of the storms could be strong to severe. The
main severe weather hazards will be damaging winds, brief heavy
rainfall, and lightning. Secondary threats include an isolated
tornado and large hail. Keep in mind that severe weather at night is
more dangerous, so don't go to bed without a way to receive watches
and warnings.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any severe weather tonight.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-KYZ023>034-038-062045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, and Taylorsville
331 PM EST Sun Nov 5 2017 /231 PM CST Sun Nov 5 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
A cold front will push into the region tonight bringing showers and
thunderstorms. Some of the storms could be strong to severe. Damaging
winds, large hail and isolated tornadoes will all be possible. Some
minor flooding or ponding of water may affect some areas as well.
Keep in mind that severe weather at night is more dangerous, so don't
go to bed without a way to receive watches and warnings.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any severe weather or flooding
tonight.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
EER
Special weather statement, Nov 5, 7:36 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
736 PM EST SUN NOV 5 2017
INZ083-060100-
Dubois-
736 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUBOIS COUNTY...
At 735 PM EST, a strong thunderstorm was located near Jasper, moving
east at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jasper, Ellsworth, Dubois, Hillham, Thales, Cuzco, Portersville,
Ireland, Dubois Crossroads and Kellerville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3851 8701 3851 8700 3850 8698 3850 8696
3849 8696 3849 8695 3851 8693 3850 8691
3850 8688 3853 8683 3853 8669 3840 8668
3839 8703
TIME...MOT...LOC 0035Z 248DEG 50KT 3848 8688
DM